Alert archive / Hawaii / Flash Flood Warnings in 2006
Flash Flood Warning 29, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Mar 2, 2006, 4:07 AM HST for Honolulu County, Hawaii. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2006, 4:07 AM HST (14:07 UTC)
- Expired
- Mar 2, 2006, 7:00 AM HST
- In force
- 3 hr
- Issued by
- NWS Honolulu, HI
- Area
- Counties, with a storm outline in the text
County Honolulu County, HI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 2.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 174 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGHW50 PHFO 021412 FFWHFO HIC003-021700- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HONOLULU HI 407 AM HST THU MAR 2 2006 THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A * FLASH FLOOD WARNING FOR... THE ISLAND OF OAHU IN HONOLULU COUNTY * UNTIL 700 AM HST * AT 400 AM HST...RADAR SHOWED HEAVY SHOWERS OVER THE KOOLAU RANGE AND WINDWARD COAST OF OAHU BETWEEN KAHUKU AND KANEOHE. RAIN GAGES AT PUNALUU...WAIAHOLE...AND AHUIMANU INDICATE RAINFALL RATES BETWEEN 1 AND 3 INCHES PER HOUR. THE AREA OF HEAVY SHOWERS WAS NEARLY STATIONARY. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAIE...HAUULA...WAIKANE...KAAAWA...WAIAHOLE...AND KAHALUU. STAY AWAY FROM STREAMS AND LOW LYING AREAS PRONE TO FLOODING. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF STREAMS AND COULD ALSO TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN. DO NOT TRY TO CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. THE WATER MAY BE TOO DEEP TO CROSS SAFELY. TURN AROUND... DON/T DROWN. REPORT FLOODING TO POLICE OR CIVIL DEFENSE OFFICIALS FOR RELAY TO THE NATIONAL WEATHER SERVICE. THIS FLASH FLOOD WARNING MAY NEED TO BE EXTENDED BEYOND 700 AM HST IF FLASH FLOODING CONDITIONS PERSIST. LAT...LON 2134 15785 2139 15775 2174 15795 2170 15804 $$
1 follow-up statement
000 WGHW70 PHFO 021548 FFSHFO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 544 AM HST THU MAR 2 2006 HIC003-021700- ISLAND OF OAHU IN HONOLULU COUNTY- 544 AM HST THU MAR 2 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF OAHU IN HONOLULU COUNTY UNTIL 700 AM HST... AT 536 AM HST...POLICE REPORTED WATER ON THE ROADS ALONG THE WINDWARD SIDE OF OAHU FROM KAHUKU TO KANEOHE. KAMEHAMEHA HIGHWAY WAS BECOMING IMPASSABLE NEAR WAIKANE AND POLICE WERE CLOSING THE ROAD. HEAVY RAIN WILL CONTINUE. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KAHUKU...LAIE...HAUULA AND PUNALUU. EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF STREAMS AND COULD ALSO TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN. MOTORISTS SHOULD BE ALERT FOR FLOODING AND SHOULD NOT ATTEMPT TO CROSS FAST FLOWING OR RISING WATER. MANY FLASH FLOOD DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADWAYS. TURN AROUND...DON/T DROWN. ESCAPE RISING WATER BY CLIMBING DIRECTLY TO HIGHER GROUND. NEVER TRY TO OUTRACE A FLOOD...EITHER ON FOOT OR IN YOUR VEHICLE. DO NOT CAMP NEAR STREAMS OR OTHER AREAS SUBJECT TO FLOODING. A FLASH FLOOD WATCH CONTINUES FOR OAHU...KAUAI AND NIIHAU THROUGH THIS AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA SOURCES FOR THE LATEST SEVERE WEATHER INFORMATION. REPORT FLOODING TO THE POLICE OR CIVIL DEFENSE OFFICIALS FOR RELAY TO THE NATIONAL WEATHER SERVICE. THE FLASH FLOOD WARNING MAY NEED TO BE EXTENDED BEYOND 700 AM HST IF FLASH FLOODING CONDITIONS PERSIST. LAT...LON 2134 15785 2139 15775 2174 15795 2170 15804 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Mar 2, 4:00 AM HST, 7 minutes earlier.
Area forecast discussion, Mar 2, 4:00 AM HST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 AM HST THU MAR 2 2006 .SYNOPSIS... A TROUGH WEST OF THE ISLANDS CONTINUES TO CREATE MOIST SOUTHEAST FLOW AND UNSTABLE CONDITIONS. THE TROUGH IS BRINGING A THREAT OF HEAVY RAIN OVER OAHU AND KAUAI COUNTY AND PRODUCING CLOUDY SKIES OVER ALL THE ISLANDS. UNSETTLED WEATHER WILL CONTINUE THROUGH TONIGHT. THE TROUGH WILL SLOWLY MOVE WEST AND WEAKEN ALLOWING TRADE WINDS AND DRIER WEATHER TO SPREAD WEST OVER THE ISLANDS ON FRIDAY. && .DISCUSSION... A DEEP TROUGH IS CENTERED 1100 MILES WEST NORTHWEST OF KAUAI. THE TROUGH IS PRODUCING UNSTABLE CONDITIONS OVER THE KAUAI END OF THE CHAIN. SOUTHEAST FLOW EAST OF THE TROUGH IS BRINGING LOTS OF MOISTURE OVER THE ISLANDS. WITH THE SOUTHEAST FLOW...CLOUD PLUMES ARE EXTENDING WEST NORTHWEST FROM THE BIG ISLAND AND THE ISLANDS OF MAUI COUNTY AND MOVING OVER KAUAI AND OAHU. SOME OF THE HEAVIEST RAINFALL HAS BEEN OCCURRING IN THESE PLUMES. HEAVY RAIN HAS ALSO BEEN FALLING OVER NORTHEAST OAHU...WHERE THE SOUTHEAST TO NORTHWEST ORIENTATION OF THE KOOLAU MOUNTAINS FOCUSES THE RAIN. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR KAUAI COUNTY AND OAHU. AN UPPER LEVEL DISTURBANCE MOVING OVER THE ISLANDS HAS INCREASED THE WINDS OVER THE HIGH MOUNTAINS OF THE BIG ISLAND SO A WIND ADVISORY HAS BEEN ISSUED. THE COMPUTER MODELS REMAIN CONSISTENT IN SHOWING THE TROUGH WEAKENING AND MOVING OFF TO THE WEST. MEANWHILE...A SURFACE HIGH FAR NORTH OF THE ISLANDS WILL MOVE SOUTHEAST. AS THE TROUGH MOVES AWAY AND THE HIGH MOVES SOUTHEAST...THE ATMOSPHERE WILL BECOME DRIER AND MORE STABLE AND THE LOW LEVEL FLOW WILL BACK TO A TYPICAL EAST NORTHEAST TRADE-WIND DIRECTION. THE THREAT OF HEAVY RAIN WILL END FRIDAY MORNING. TRADE WIND WEATHER WILL CONTINUE THROUGH EARLY NEXT WEEK. A SHEARLINE MAY MOVE SOUTH OVER THE ISLANDS MONDAY AND INCREASE WINDWARD SHOWERS. BY THE MIDDLE OF NEXT WEEK...THE COMPUTER MODELS SHOW A TROUGH REDEVELOPING WEST OF KAUAI. THE WIND MAY BRIEFLY VEER TO EAST SOUTHEAST NEAR KAUAI AND OAHU BUT IT LOOKS LIKE TRADE WINDS WILL SPREAD BACK OVER THE ISLANDS BY THE END OF THE WEEK. && .MARINE... A HIGH SURF ADVISORY...A SMALL CRAFT ADVISORY AND A MARINE WEATHER STATEMENT WILL BE EXTENDED THROUGH 6 PM THURSDAY EVENING DUE TO A LARGE NORTH NORTHEAST SWELL. MODEL GUIDANCE SHOWS THE NORTH NORTHEAST SWELL GRADUALLY DECREASING SO WE MAY ABLE TO DROP ALL THREE PRODUCTS BY THIS EVENING. && .HFO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM HST THURSDAY FOR THE SUMMITS OF MAUNA KEA AND MAUNA LOA. HIGH SURF ADVISORY UNTIL 6 PM HST THURSDAY FOR EAST FACING SHORES OF ALL ISLANDS EXCEPT LANAI AND KAHOOLAWE. SMALL CRAFT ADVISORY MOST HAWAIIAN WATERS UNTIL 6 PM HST THURSDAY FOR SEAS GREATER THAN 10 FT. FLASH FLOOD WATCH FOR NIIHAU KAUAI AND OAHU THROUGH 4 PM THURSDAY. && DONALDSON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 3:40 PM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Mar 1, 4:23 PM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 1, 5:08 PM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Mar 1, 6:24 PM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 1, 7:56 PM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Mar 1, 9:30 PM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 1, 10:55 PM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Mar 2, 1:51 AM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Mar 2, 2:29 AM HST | Wind Advisory | HFO | Hawaii | 18 hr |
| Mar 2, 2:42 AM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 2, 6:50 AM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 2, 9:55 AM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 2, 12:55 PM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
Nearby
Flash Flood Warnings in Hawaii, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.